A modular approach to Roberts' theorem

Shahar Dobzinski*, Noam Nisan

*Corresponding author for this work

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

8 Scopus citations

Abstract

Roberts' theorem from 1979 states that the only incentive compatible mechanisms over a full domain and range of at least 3 are weighted variants of the VCG mechanism termed affine maximizers. Roberts' proof is somewhat "magical" and we provide a new "modular" proof. We hope that this proof will help in future efforts to extend the theorem to non-full domains such as combinatorial auctions or scheduling.

Original languageAmerican English
Title of host publicationAlgorithmic Game Theory - Second International Symposium, SAGT 2009, Proceedings
Pages14-23
Number of pages10
DOIs
StatePublished - 2009
Event2nd International Symposium on Algorithmic Game Theory, SAGT 2009 - Paphos, Cyprus
Duration: 18 Oct 200920 Oct 2009

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume5814 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Conference

Conference2nd International Symposium on Algorithmic Game Theory, SAGT 2009
Country/TerritoryCyprus
CityPaphos
Period18/10/0920/10/09

Bibliographical note

Funding Information:
Supported by the Adams Fellowship Program of the Israel Academy of Sciences and Humanities, and by a grant from the Israel Academy of Sciences.

Fingerprint

Dive into the research topics of 'A modular approach to Roberts' theorem'. Together they form a unique fingerprint.

Cite this